MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 850000010
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported variable front type results on tango infinity.In one case the customer yielded a false positive results in the negative control well when using erytype s abo confirm and erytype s abd+rev.A1, b on tango infinity (see report 9610824-2025-08).In a second case, the customer reported a false-positive reaction in the anti-b well when using erytype s abo confirm and erytype s abd+rev.A1, b on tango infinity (subject to this report).This sample was tested on (b)(6) 2025 at 07:48:43 and showed a false-positive result in the anti-b well.The same sample was retested at 08:20:51, and the result returned correctly as expected (anti-b: negative).The customer did not provide samples of the affected products erytype s abo confirm and erytype s abd+rev.A1, b for investigational testing.Therefore, ur quality control laboratory tested their retention samples of the affected products erytype s abo confirm and erytype s abd+rev.A1, b.First, the plates were visually checked and showed no abnormalies or detachments of the coating.Then the complained lots of erytype s abo confirm and erytype s abd+rev.A1, b were tested with bromelin for erytype and erytypecell a1, b on the qc lab's tango infinity.One blood donor with blood group b was used for the positive specificity and 6 blood donors with blood group a rhd positive were used for negative specificities.All samples reacted specifically according to their blood type.We confirmed that the products used in the customer's tests did not exhibit any discrepant results during quality control testing.We can confirm that there are no manufacturing-related quality issues with the materials involved in this complaint.The trace files of the affected tango infinity were analyzed.Our investigation indicated that this false-positive test result was most likely caused by carry-over from the positive anti-a well to the anti-b well during strip transfer.After reviewing pipetting logs for the previous five samples, we found no additional occurrences of carry-over in anti-b wells, confirming this as an isolated incident.Our investigation suggests this issue was caused by splashing during strip transport from the incubator to the centrifuge.The data analysis confirmed that needle carry-over was not involved; instead, splashing during strip movement is considered the cause.This aligns with the troubleshooting performed, which mentioned that cleaning the manifold immediately after noticing this issue resolved it.We identified two specific carry-over issues for this complaint (see also report 9610824-2025-08).To avoid similar occurrences of carry-over in the future, we recommend to the customer taking the following actions: check the centrifuge entrance for splashes.If splashes are detected, adjust transitions to ensure smooth movement during strip transfer.Inspect the linear shaker for splashes and verify linear shaking teaching settings; adjust if necessary.Examine the needle tip for damage by performing a high dispense test over the rinsing station and checking water beam integrity.Conduct a visual inspection of dispensing operations within the linear shaker to identify potential issues.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key21662181
Report Number9610824-2025-00009
Device Sequence Number15637814
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number850000010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1,B, LOT 9406010; ERYTYPE S ABO CONFIRM, LOT 9422030
Patient SexUnknown